Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 89, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 1, 2018, 6:21 AM CST for Howard County, Missouri. It took effect at Dec 1, 2018, 9:55 AM CST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 6:21 AM CST (12:21 UTC)
- In effect from
- Dec 1, 2018, 9:55 AM CST
- Expired
- Dec 1, 2018, 7:30 PM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 17.62 ft at Dec 1, 2018, 2:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
017
WGUS43 KEAX 011221
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
621 AM CST Sat Dec 1 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-021220-
/O.NEW.KEAX.FL.W.0089.181201T1800Z-181202T1900Z/
/FYTM7.1.ER.181201T1800Z.181201T1800Z.181201T1900Z.UU/
621 AM CST Sat Dec 1 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* from this afternoon to Sunday afternoon.
* At 5:30 AM Saturday the stage was 12.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 12.9 Sat 05 AM 16.0 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
Kurtz3 follow-up statements
389
WGUS83 KEAX 011555
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
955 AM CST Sat Dec 1 2018
...The Flood Warning continues for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-021555-
/O.EXT.KEAX.FL.W.0089.181201T1555Z-181202T2100Z/
/FYTM7.1.ER.181201T1346Z.181201T1530Z.181201T2100Z.UU/
955 AM CST Sat Dec 1 2018
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until Sunday afternoon.
* At 9:30 AM Saturday the stage was 16.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 16.7 Sat 09 AM 16.5 late this morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$898
WGUS43 KEAX 011903
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
103 PM CST Sat Dec 1 2018
Moniteau Creek near Fayette affecting Howard County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-021903-
/O.EXT.KEAX.FL.W.0089.000000T0000Z-181203T0034Z/
/FYTM7.1.ER.181201T1346Z.181201T2000Z.181202T0034Z.UU/
103 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Moniteau Creek near Fayette.
* At 12:30 PM Saturday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.6 feet by this
afternoon. The river will fall below flood stage this evening.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 17.5 Sat 12 PM 17.6 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC053-021903-
/O.EXT.KEAX.FL.W.0095.000000T0000Z-181203T0831Z/
/BONM7.1.ER.181201T1453Z.181202T0000Z.181202T0831Z.UU/
103 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* At 12:30 PM Saturday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by this
evening. The river will fall below flood stage early Sunday
morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.6 Sat 12 PM 17.1 this evening
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$214
WGUS83 KEAX 020130
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
730 PM CST Sat Dec 1 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-020200-
/O.CAN.KEAX.FL.W.0089.000000T0000Z-181203T0034Z/
/FYTM7.1.ER.181201T1346Z.181201T1945Z.181201T2301Z.UU/
730 PM CST Sat Dec 1 2018
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 6:30 PM Saturday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:01 PM Saturday.
* Forecast...The river will continue to fall to feet by .
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 14.2 Sat 06 PM 12.7 this evening
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:34 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 1, 5:34 AM CST, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 534 AM CST Sat Dec 1 2018 .Discussion... Issued at 410 AM CST SAT DEC 1 2018 Early morning satellite imagery shows a rather messy pattern in place across the Nation. Of note for today, and the rest of the weekend, is a large trough currently digging into the Plains States, with the center of circulation beginning to shift northeast from north central Oklahoma. The associated surface low is already leading the upper level trough northeast into Kansas, where it will continue to slowly lift northeast as the parent synoptic level trough lifts towards the Great Lakes today. This will drag a warm front, currently draped across southern Missouri, a bit north today allowing for some slightly warmer temperatures to prevail across the region today. Early this morning...the digging trough to our west has been rather dynamic overnight, with a strong jet streak rounding the base of the trough helping intensify the associated low level nocturnal jet. Resulting moisture and warm air advection swept ahead of the trough generated an expected broad region of rain and thunderstorms, with severe thunderstorms producing damaging winds --at a minimum-- as the nocturnal jet got mixed down across southern Missouri, and a broad region of moderate --to at times heavy-- rain across central and northern Missouri. Rest of the early morning hours will see the severe threat continue to shift east as the whole weather system lifts northeast. Otherwise, the dry slot wrapping into the trough early this morning has brought a quick end to the rain on the back side of the system, but this is just the beginning of what may be a wet weekend. Today and Sunday...with the parent trough sweeping northeast, this will push the surface low and warm front northeast with it today, along with the focus for much of the rain. But, as the upper level trough swings across Missouri later today, expect the strong PV anomaly within the troughs core to help keep a chance of rain going across the region this afternoon and tonight simply due to steep mid- level lapse rates. The up side to this activity is that we will remain warm enough across eastern Kansas and northern Missouri to keep precipitation types as all rain through the daylight hours today, with temperatures cooling enough to induce a wintry mix of precipitation types across extreme northeast Kansas and far northwest Missouri late tonight into Sunday morning; generally along and north of a line from Kansas City to Unionville. For Sunday the parent trough will continue to shift northeast pulling a lot of cold air down across the northern and central Plains behind it. If we have any precipitation still falling by Sunday afternoon and evening, the cooling temperatures may induce some snowfall across the region Sunday into early Monday morning, though accumulations would not be that much. Coming work week...once the weekend system exits the Plains States Monday, a large trough feature will be left dominating the Plains. Thus, we expect cold dry weather to prevail through the middle of the work week. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 534 AM CST SAT DEC 1 2018 A winter storm system will prevail across the terminals through the next 24 hours. The upper level feature driving this system will move into far northwest Missouri this afternoon. As this occurs, expect VCTS and/or VCSH as the core of the system shifts into Missouri. This should also keep CIGs wallowing around the LIFR to IFR range through much of the day. Might see some MVFR t periods this afternoon as much of the precipitation will be to our north in Iowa. Otherwise, the wind will be veering around through the day as the surface low associated with all this weather lifts northeast. In general, a low confidence forecast that will likely need many amendments. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Dec 1, 5:19 AM CST, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 519 AM CST Sat Dec 1 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 519 AM CST Sat Dec 1 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Very isolated, small, thunderstorms are possible this morning across the region. Very small hail is possible with the strongest updrafts. .DAYS TWO THROUGH SEVEN...Sunday through Friday .Winter Weather... A mix of rain and snow are possible early Sunday, and through the day, across portions of northern and northwestern Missouri. Chances will continue to linger through the day, persisting into early Monday, where snow will become the primary precipitation type. Minor accumulations are expected across northern Missouri into northeastern Kansas, up to an inch. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:48 PM CST | Severe Thunderstorm Warning | EAX | Bates | 57 min |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Cooper | 20 hr |
| Dec 1, 12:56 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Dec 1, 3:27 PM CST | Winter Weather Advisory | EAX | Atchison, Holt, Nodaway | 27 hr |
| Dec 1, 5:22 PM CST | River Flood Warning | EAX | Cooper, Saline | 24 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.